Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 319, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 5, 2004, 5:17 PM CDT for Adams County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2004, 5:17 PM CDT (22:17 UTC)
- Expired
- Aug 5, 2004, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Adams County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 052217
SVRJAN
MSC001-052300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT THU AUG 5 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 600 PM CDT
* AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ADAMS COUNTY...OR ABOUT 7 MILES NORTHEAST
OF NATCHEZ...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL...
REMAIN OVER RURAL ADAMS COUNTY
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
LAT...LON 3139 9120 3139 9132 3140 9134 3162 9137
3169 9132 3163 9126 3162 9117 3137 9117
3137 9119
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:52 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 5, 2:52 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 252 PM CDT THU AUG 5 2004 .SHORT TERM... COOL TEMPERATURES ON THEIR WAY. COLD FRONT CURRENTLY EXTENDS FROM JUST SOUTH OF A LINE FROM BNA...TO TUP...TO GWO...TO SHV. SCT SHRA/TSRA HAVE BEGUN TO ERUPT ALONG THIS BOUNDARY. THIS ACTIVITY WILL MOVE SOUTHEAST. HWO HIGHLIGHTS STRONG STORM POTENTIAL PRIMARILY ALONG AND SOUTH OF THE I20 CORRIDOR. WIND SHIFT LINE COINCIDENT WITH THE AFOREMENTIONED FRONT IS DISJOINTED FROM THE SHARP DEWPOINT DROP WHICH IS OCCURRING OVER NORTHERN ARK AND NORTHWEST TENN. DEWPOINTS SOUTH OF THIS AREA REMAIN IN THE 70S...WHILE TO THE NORTH DEWPOINTS DROP AS LOW AS THE MID 50S. IR SAT IMAGERY SHOWS THIS DELINEATION QUITE WELL AND HAVE TIMED OUR DEWPOINT DROP THIS EVENING BY USING THE DISTANCE SPEED TOOL. THE COLD FRONT WILL CONTINUE A STEADY PACE TO THE SOUTH THIS EVENING. WILL RELY ON RADAR TRENDS TO FINALIZE THIS EVENING/S RAIN CHANCES...BUT AT THIS POINT...AM EXPECTING ONLY THE SOUTHERN ZONES TO BE INCLUDED IN THE RAIN CHANCES. TONIGHT THRU FRIDAY NIGHT...A LOOK AT THE CALENDAR AND ONE SEES THAT IT IS INDEED AUGUST...HOWEVER THE AIRMASS INFILTRATING THE AREA IN THE SHORT TERM IS REMINISCENT OF LATE SEPTEMBER. CAA BEGINS IN EARNEST OVERNIGHT. WITH DRY AIR ADVECTION LAGGING...KEPT LOWS AROUND 70 IN MY SOUTH...OTHERWISE TEMPS WILL DROP INTO THE MID AND UPPER 60S IN MY NORTH AND CENTRAL. DESPITE CLEAR SKIES...CONTINUED CAA AT LOW LEVELS WILL PREVENT HIGHS FROM GETTING ABOVE THE MIDDLE 80S. SEEING AS THOUGH THE MIDWEST HAS STRUGGLED GETTING INTO THE UPPER 70S TODAY...HIGHS IN THE LOWER 80S MAY BE POSSIBLE MY NORTHERN ZONES. CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR EXCELLENT RADIATIONAL COOLING CONDITIONS FRIDAY NIGHT. RECORD LOWS ARE EXPECTED TO FALL IN BOTH KJAN AND KMEI. THE RECORD AT KJAN IS 62 SET IN 1900...WHILE THE RECORD AT KMEI IS 60 IN 1948. WILL CONTINUE GOING FORECAST OF 60 AT KJAN AND 58 AT KMEI. SATURDAY AND SUNDAY...PLEASANT TEMPS WILL CONTINUE THROUGH THE WEEKEND. WITHOUT MUCH IN THE WAY OF LOW LEVEL WAA EXPECTED...HAVE OPTED TO KEEP HIGHS BELOW GUIDANCE WITH MID 80S SATURDAY AND UPPER 80S SUNDAY. GOING FORECAST FOR SATURDAY NIGHT WAS QUITE REASONABLE WITH LOWS IN THE LOWER 60S. ONE CAVEAT FOR SATURDAY NIGHT/S MINS IS THAT BOTH THE ETA AND GFS TRACK A WEAK INVERTED TROUGH ACROSS THE GULF COAST...THIS MAY BE ENOUGH TO DEVELOP CLOUD COVER ACROSS MY FAR SOUTHERN COUNTIES AND HAVE TWEAKED LOWS UP TOWARD THE MID 60S IN THESE AREAS. .LONG TERM... NO MAJOR CHANGES WERE NEEDED TO THE EXTENDED. MED RANGE GUIDANCE CONTINUES AN AMPLIFIED UPPER LEVEL PATTERN OVER THE CONUS. MONDAY AND TUESDAY FEATURE A WARMING TREND BACK TO SEASONAL AVERAGES AHEAD OF YET ANOTHER STRONG SHORTWAVE TROUGH THAT IS EXPECTED TO DIVE SOUTHEASTWARD OUT OF SOUTH CENTRAL CANADA. A BIT OF UNCERTAINTY AMONGST THE GUIDANCE AS TO WHETHER OR NOT THE ASSOCIATED COLD FRONT WILL MAKE IT THROUGH THE AREA DURING THE MIDDLE OF NEXT WEEK. MUCH WILL DEPEND ON THE EXACT TIMING OF THE UPPER LEVEL DISTURBANCE AND WHETHER OR NOT IT CAN PHASE WITH THE POLAR VORTEX OVER EASTERN CANADA. WILL OPT TO FOLLOW THE 05/00Z OPS EURO AND THE 05/00Z GFS ENS MEAN AND STALL THE COLD FRONT OVER THE LOWER MS RIVER VALLEY WED AND THUR. HAVE CONTINUED CHANCE POPS WITH TEMPS HOVERING NEAR SEASONAL AVERAGES. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 86 60 86 / 10 0 0 0 MERIDIAN 67 86 58 86 / 10 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && GAGAN
Hazardous weather outlook, Aug 5, 1:40 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 140 PM CDT THU AUG 05 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061840- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 140 PM CDT THU AUG 05 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY SOUTH OF A LINE FROM RAYVILLE LOUISIANA TO CANTON TO MACON MISSISSIPPI. AFTERNOON THUNDERSTORMS WILL DEVELOP ALONG AND JUST AHEAD OF A COLD FRONT THAT WILL PUSH THROUGH THE STATE OVERNIGHT. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE WIND GUSTS NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Aug 5, 2:57 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT THU AUG 5 2004 MSZ043-048-049-052100- HINDS-MADISON MS-RANKIN- 257 PM CDT THU AUG 5 2004 AT 255 PM WEATHER SERVICE RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS JUST NORTHWEST OF NORTH JACKSON AND WEST OF RIDGELAND. THIS ACTIVITY IS MOVING SOUTHEAST AT AROUND 25 TO 30 MPH AND WILL PASS ACROSS A GOOD DEAL OF THE JACKSON METROPOLITAN AREA BY 400 PM. THIS CLUSTER OF STORMS WILL PRODUCE FREQUENT LIGHTNING... HEAVY DOWNPOURS AND GUSTY WINDS TO 45 MPH. WIND GUSTS OF THIS SPEED MAY BLOW OVER A FEW TREES...ESPECIALLY THOSE LOCATED WHERE THE GROUND MAY BE DAMP. THE LOCALLY HEAVY RAINFALL WILL PRODUCE MINOR PONDING OF WATER ON ROAD SURFACES AND IN LOW LYING AREAS. 50
Special weather statement, Aug 5, 3:36 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 336 PM CDT THU AUG 5 2004 MSZ048-052110- HINDS- 336 PM CDT THU AUG 5 2004 AT 336 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST SOUTH OF EDWARDS IN WESTERN HINDS COUNTY. THE STORM IS MOVING TO THE SOUTHEAST AT 30 MPH AND IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH... WHICH COULD BLOW OVER A FEW TREES. IN ADDITION TO THE SMALL HAIL AND WINDS... PEA SIZED HAIL...BRIEF HEAVY DOWNPOURS AND CONTINUOUS LIGHTNING CAN BE EXPECTED AS THE STORM PASSES. THE LOCALLY HEAVY RAINFALL WILL PRODUCE MINOR PONDING OF WATER ON ROAD SURFACES AND IN LOW LYING AREAS. 18/HENRY
Special weather statement, Aug 5, 3:50 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 350 PM CDT THU AUG 5 2004 MSZ049-052135- RANKIN- 350 PM CDT THU AUG 5 2004 AT 350 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF PUCKETT...MOVING SOUTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...WHICH COULD BLOW OVER A FEW TREES. IN ADDITION TO STRONG WINDS...BRIEF HEAVY DOWNPOURS AND FREQUENT LIGHTNING CAN BE EXPECTED AS THE STORM PASSES. 36
Special weather statement, Aug 5, 4:25 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 425 PM CDT THU AUG 5 2004 LAZ024-052155- CATAHOULA- 425 PM CDT THU AUG 5 2004 AT 425 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ROSEFIELD...MOVING SOUTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...WHICH COULD BLOW OVER A FEW TREES. IN ADDITION TO STRONG WINDS...BRIEF HEAVY DOWNPOURS AND FREQUENT LIGHTNING CAN BE EXPECTED AS THE STORM PASSES. 18/HENRY
Special weather statement, Aug 5, 4:29 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 429 PM CDT THU AUG 5 2004 MSZ054>056-052200- COPIAH-SIMPSON-SMITH- 429 PM CDT THU AUG 5 2004 AT 425 PM DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS THAT STRETCHES FROM CRYSTAL SPRINGS TO RALIEGH...MOVING SOUTHEAST AT 30 MPH. STORMS WITHIN THIS LINE ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...WHICH COULD BLOW OVER A FEW TREES. IN ADDITION TO STRONG WINDS...BRIEF HEAVY DOWNPOURS AND FREQUENT LIGHTNING CAN BE EXPECTED AS THE STORM PASSES. 18/HENRY
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| Aug 5, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.